×

zbMATH — the first resource for mathematics

Two-stage stochastic optimization problems with stochastic ordering constraints on the recourse. (English) Zbl 1244.90174
Summary: We consider two-stage risk-averse stochastic optimization problems with a stochastic ordering constraint on the recourse function. Two new characterizations of the increasing convex order relation are provided. They are based on conditional expectations and on integrated quantile functions: a counterpart of the Lorenz function. We propose two decomposition methods to solve the problems and prove their convergence. Our methods exploit the decomposition structure of the risk-neutral two-stage problems and construct successive approximations of the stochastic ordering constraints. Numerical results confirm the efficiency of the methods.

MSC:
90C15 Stochastic programming
Software:
DDSIP
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Birge, J.R.; Louveaux, F., Introduction to stochastic programming, (1997), Springer-Verlag New York, NY · Zbl 0892.90142
[2] Dentcheva, D.; Ruszczyński, A., Optimization with stochastic dominance constraints, SIAM journal on optimization, 14, 548-566, (2003) · Zbl 1055.90055
[3] Dentcheva, D.; Ruszczyński, A., Optimality and duality theory for stochastic optimization problems with nonlinear dominance constraints, Mathematical programming, 99, 329-350, (2004) · Zbl 1098.90044
[4] Dentcheva, D.; Ruszczyński, A., Inverse stochastic dominance constraints and rank dependent expected utility theory, Mathematical programming, 108, 297-311, (2006) · Zbl 1130.91327
[5] Dentcheva, D.; Ruszczyński, A., Inverse cutting plane methods for optimization problems with second-order stochastic dominance constraints, Optimization, 59, 323-338, (2010) · Zbl 1218.90143
[6] D. Drapkin, R. Schultz, An algorithm for stochastic programs with first order dominance constraints induced by linear recourse. Preprint Series, Department of Mathematics, University of Duisburg-Essen, No. 653-2007, 2007. · Zbl 1185.90160
[7] Fábián, C.I.; Mitra, G.; Roman, D., Processing second-order stochastic dominance models using cutting-plane representations, Mathematical programming series A, 130, 33-57, (2011) · Zbl 1229.90108
[8] R. Gollmer, U. Gotzes, F. Neise, R. Schultz, Risk modeling via stochastic dominance in power systems with dispersed generation, Technical report. Department of Mathematics, University of Duisburg-Essen. · Zbl 1405.91482
[9] Gollmer, R.; Neise, F.; Schultz, R., Stochastic programs with first-order dominance constraints induced by mixed-integer linear recourse, SIAM journal on optimization, 19, 552-571, (2008) · Zbl 1173.90490
[10] Lorenz, M., Methods of measuring concentration of wealth, Journal of the American statistical association, 9, 209-219, (1905)
[11] Müller, A.; Stoyan, D., Comparison methods for stochastic models and risks, (2002), John Wiley & Sons Chichester · Zbl 0999.60002
[12] Noyan, N.; Ruszczyński, A., Valid inequalities and restrictions for stochastic programming problems with first order stochastic dominance constraints, Mathematical programming, 115, 249-275, (2008) · Zbl 1145.90046
[13] Ogryczak, W.; Ruszczyński, A., Dual stochastic dominance and related Mean-risk models, SIAM journal on optimization, 13, 60-78, (2002) · Zbl 1022.91017
[14] Rockafellar, R.T., Convex analysis, (1970), Princeton University Press Princeton · Zbl 0229.90020
[15] Rudolf, G.; Ruszczyński, A., Optimization problems with second order stochastic dominance constraints: duality, compact formulations, and cut generation methods, SIAM journal on optimization, 19, 1326-1343, (2008) · Zbl 1198.90308
[16] Ruszczyński, A., A regularized decomposition method for minimizing a sum of polyhedral functions, Mathematical programming, 35, 309-333, (1986) · Zbl 0599.90103
[17] ()
[18] Shaked, M.; Shanthikumar, J.G., Stochastic orders and their applications, (1994), Academic Press Boston · Zbl 0806.62009
[19] A. Shapiro, D. Dentcheva, A. Ruszczyński, Lectures on Stochastic Programming, MPS-SIAM Series on Optimization, 2009.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.